Alert archive / Alabama / Special Marine Warnings in 2008

Special Marine Warning 113, NWS Mobile, AL

June 22, 2008

NWS Mobile, AL issued this special marine warning at Jun 22, 2008, 6:34 PM CDT. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2008, 6:34 PM CDT (23:34 UTC)
Expired
Jun 22, 2008, 8:00 PM CDT
In force
86 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jun 22, 2:45 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 22, 2:45 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
245 PM CDT SUN JUN 22 2008

.SHORT TERM TONIGHT THROUGH TUESDAY NIGHT...A WEAK SURFACE
BOUNDARY EXTENDS ACROSS THE CWA AND WAS SLOWLY MOVING SOUTHEAST.
THE BOUNDARY STRETCHED FROM NEAR GREENVILLE TO NEAR WIGGINS.  EXPECT
RW/TRW TO FIRE ALONG THIS BOUNDARY THE REMAINDER OF THE AFTERNOON.
THE BOUNDARY SHOULD MOVE INTO THE COASTAL WATERS THIS EVENING.  WILL
LEAVE IN AT LEAST A SLIGHT CHANCE OF LINGERING PRECIP FOR THIS
EVENING GENERALLY ALONG AND EAST OF I-65.  WILL LOOK AT RADAR BEFORE
ZONES TO SEE CURRENT TREND AND LOCATION OF PRECIP.  THE WEAK
BOUNDARY WILL REMAIN NEAR US BUT A RIDGE OF HIGH PRESSURE WILL BUILD
IN OVER THE AREA ON MONDAY AND ALLOW DRIER AIR TO FILTER IN FROM THE
NORTHWEST ON MONDAY AND TUESDAY.  THIS WILL DIMINISH THE CHANCES OF
PRECIP FOR THE NEXT COUPLE OF DAYS.  COULD SEE ONE OR TWO STRAY
THUNDERSTORMS DURING THE AFTERNOON AND EVENING BUT POPS WILL BE LESS
THAN 15 PERCENT.  WITH THE DRIER AIR...DAYTIME TEMPS WILL BE WARMER
WITH HIGHS ABOVE NORMAL.  IT WILL BE  A LITTLE COOLER TONIGHT BUT
LOWS WILL BE NEAR NORMAL BOTH MONDAY AND TUESDAY NIGHTS.  WINDS
ACROSS THE AREA WILL REMAIN GENERALLY LIGHT.  STUCK CLOSE TO GFS
NUMBERS ON BOTH PRECIP AND TEMPS.

.LONG TERM WEDNESDAY THROUGH SUNDAY...A WEAK UPPER AIR PATTERN
WILL BE IN PLACE THROUGH THE LONG TERM.  A WEAK SURFACE RIDGE WILL
BE ACROSS THE AREA WEDNESDAY AND THURSDAY AND WILL SLOWLY SLIDE EAST
FRIDAY THROUGH SUNDAY.  THIS WILL ALLOW A MORE SOUTHEAST FLOW TO
DEVELOP FRIDAY AND CONTINUE THROUGH THE WEEKEND.  POPS WILL BE LOW
WEDNESDAY THROUGH FRIDAY AND INCREASE SOME OVER THE WEEKEND AS
MOISTURE RETURNS WITH THE SOUTHEAST FLOW.  ANY PRECIPITATION THAT
OCCURS WILL BE MOSTLY DIURNAL WITH MOST PRECIP DISSIPATING OVER THE
LAND AREAS BY MIDNIGHT.  SHOWERS AND THUNDERSTORMS WILL BE MORE
LIKELY OVER WATER DURING THE LATE NIGHT AND EARLY MORNING TIME FRAME
OVER THE WEEKEND.  TEMPS WILL BE NEAR OR SLIGHTLY ABOVE NORMAL FOR
THIS TIME OF YEAR (90/71).

&&

.MARINE...WINDS WILL BE BE GENERALLY LIGHT ACROSS THE MARINE AREA
FOR THE NEXT FEW DAYS AS HIGH PRESSURE BUILDS IN OVER THE GULF.
WILL LEAVE IN ISOLATED TO SCATTERED RW/TRW FOR TONIGHT AND MONDAY.
STILL COULD SEE ONE OR TWO HIT AND MISS RW/TRW TUESDAY AND WEDNESDAY
BUT WILL LEAVE OUT OF FORECAST.  WILL GO BACK TO ISOLATED PRECIP
THURSDAY THROUGH FRIDAY AS A MORE SOUTHERLY FLOW DEVELOPS OVER THE
COASTAL WATERS.

&&

.FIRE WEATHER...DRIER AIR WILL FILTER INTO THE AREA MONDAY AND
TUESDAY.  WILL MONITOR NEXT MODEL RUN TO SEE IF HUMIDITY VALUES MAY
BE LOWER THAN THE CURRENT FORECAST.  THE LOWEST HUMIDITY VALUES
EXPECTED ARE NOW AROUND 35 PERCENT.  IF THE AIR IS ONLY A COUPLE OF
DEGREES DRIER THAN FORECAST THAT WOULD PUT VALUES IN THE CRITICAL
RANGE.  RAIN CHANCES WILL REMAIN LOW ON MONDAY AND TUESDAY.  WIND
SPEEDS WILL ALSO BE LOW.  WITH INCREASING AFTERNOON TEMPERATURES THE
MIXING HEIGHTS WILL RISE AND WILL ALLOW FOR HIGHER DAYTIME
DISPERSION INDEXES FOR THE NEXT COUPLE OF DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      67  94  70  95 /  20  10  05  10
PENSACOLA   71  92  73  93 /  20  10  05  10
DESTIN      76  89  76  91 /  30  10  10  10
EVERGREEN   63  93  66  93 /  20  10  05  10
WAYNESBORO  61  92  65  93 /  10  05  05  10
CAMDEN      63  92  66  93 /  10  10  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

01/77
Hazardous weather outlook, Jun 22, 5:55 AM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
555 AM CDT SUN JUN 22 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-231200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
555 AM CDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND
THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...REST OF TODAY AND TONIGHT.

AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH THE AREA FROM THE WEST
TODAY RESULTING IN AN INCREASE IN THUNDERSTORM COVERAGES. THE MAIN
RISKS IN THE STRONGER STORMS WILL BE THE POTENTIAL OF BRIEF STRONG
WIND GUSTS...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAINS. A FEW
SEVERE STORMS CANNOT BE RULED OUT.

THE WET MICROBURST THREAT FOR TODAY IS MODERATE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ON MONDAY...THE CHANCES OF THUNDERSTORMS LOOK TO BE SLIGHTLY HIGHER
SOUTHEAST OF INTERSTATE 65...INCLUDING THE WESTERN FLORIDA
PANHANDLE. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL
HAIL. CHANCES OF THUNDERSTORMS ARE FORECAST TO DECREASE MIDWEEK
BEFORE INCREASING FOR THE WEEKEND. AWAY FROM THUNDERSTORMS...NO
HAZARDS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 22, 4:08 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
408 PM CDT SUN JUN 22 2008

ALZ062-222145-
UPPER BALDWIN-
408 PM CDT SUN JUN 22 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN BALDWIN
COUNTY...

AT 406 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES EAST OF WHITEHOUSE FORKS...AND MOVING SOUTHEAST
AT 4 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CENTRAL BALDWIN COUNTY THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Jun 22, 4:23 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
423 PM CDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             TILLMANS CORNER         30.59N 88.17W
06/22/2008  E0.88 INCH       MOBILE             AL   FIRE DEPT/RESCUE

            DIME TO NICKEL SIZED HAIL AT THE WALMART IN TILLMANS
            CORNER

0420 PM     HAIL             TILLMANS CORNER         30.59N 88.17W
06/22/2008  E0.75 INCH       MOBILE             AL   AMATEUR RADIO

&&

DL
Local storm report, Jun 22, 4:46 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
446 PM CDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND DMG     THEODORE                30.55N 88.18W
06/22/2008                   MOBILE             AL   STORM CHASER

            TWO LARGE PINE TREES WERE DOWNED ALONG I-10 NEAR THE
            THEORDORE-DAWES RD INTERCHANGE...CAUSING PARTIAL ROAD
            BLOCKAGE.

&&

DL
Special weather statement, Jun 22, 4:51 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
451 PM CDT SUN JUN 22 2008

FLZ005-222215-
INLAND OKALOOSA-
451 PM CDT SUN JUN 22 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER OKALOOSA COUNTY...

AT 450 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES NORTHEAST OF PEADEN...AND MOVING SOUTH AT 11
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PEADEN THROUGH 515 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 22, 5:59 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
559 PM CDT SUN JUN 22 2008

FLZ005-006-222330-
INLAND OKALOOSA-COASTAL OKALOOSA-
559 PM CDT SUN JUN 22 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER OKALOOSA
COUNTY...ALONG THE OKALOOSA...WALTON COUNTY LINE...

AT 554 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER OKALOOSA..WALTON COUNTY LINE. THE THUNDERSTORM WAS
NEARLY STATIONARY.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
EAST CENTRAL OKALOOSA COUNTY THROUGH 630 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Jun 22, 6:07 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
607 PM CDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             1 E SOUTH ORCHARD       30.46N 88.14W
06/22/2008  E0.75 INCH       MOBILE             AL   TRAINED SPOTTER

            DIME TO PENNY SIZED HAIL WAS REPORTED ALONG FOWL RIVER
            RD.

0450 PM     TSTM WND DMG     1 E SOUTH ORCHARD       30.46N 88.14W
06/22/2008                   MOBILE             AL   TRAINED SPOTTER

            SEVERAL LARGE LIMBS WERE DOWNED...AND WIND BLEW OVER A
            HEAVY GLASS PICNIC TABLE AT A HOME ALONG FOWL RIVER RD.
            WIND GUSTS TO 50 MPH ESTIMATED.

&&

DL

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:00 PM CDTSpecial Marine WarningMOB30 min
Jun 22, 1:24 AM CDTMarine Weather StatementMOB3 hr
Jun 22, 1:32 AM CDTSpecial Marine WarningMOB88 min
Jun 22, 2:09 AM CDTSpecial Marine WarningMOB66 min
Jun 22, 2:59 AM CDTSpecial Marine WarningMOB91 min
Jun 22, 3:10 AM CDTSpecial Marine WarningMOB65 min
Jun 22, 4:06 AM CDTSpecial Marine WarningMOB54 min
Jun 22, 4:26 AM CDTMarine Weather StatementMOB3 hr
Jun 22, 4:36 AM CDTSpecial Marine WarningMOB54 min
Jun 22, 5:33 AM CDTSpecial Marine WarningMOB57 min
Jun 22, 6:30 AM CDTSpecial Marine WarningMOB60 min
Jun 22, 7:10 AM CDTMarine Weather StatementMOB3 hr
Jun 22, 7:28 AM CDTSpecial Marine WarningMOB62 min
Jun 22, 8:34 AM CDTSpecial Marine WarningMOB56 min
Jun 22, 1:03 PM CDTSpecial Marine WarningMOB27 min
Jun 22, 2:39 PM CDTSevere Thunderstorm WarningMOBCrenshaw36 min
Jun 22, 3:17 PM CDTSevere Thunderstorm WarningMOBMobile28 min
Jun 22, 3:34 PM CDTSpecial Marine WarningMOB86 min
Jun 22, 4:21 PM CDTSevere Thunderstorm WarningMOBMobile39 min
Jun 22, 4:29 PM CDTSpecial Marine WarningMOB61 min
Jun 22, 4:42 PM CDTSevere Thunderstorm WarningMOBMobile33 min
Jun 22, 4:58 PM CDTSpecial Marine WarningMOB62 min
Jun 22, 5:05 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington40 min
Jun 22, 5:23 PM CDTSpecial Marine WarningMOB37 min
Jun 22, 5:55 PM CDTSpecial Marine WarningMOB50 min
Jun 22, 5:56 PM CDTSpecial Marine WarningMOB49 min
Jun 22, 5:40 PM CDTAreal Flood AdvisoryMOBOkaloosa4 hr
Jun 22, 6:35 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa40 min
Jun 22, 6:39 PM CDTSevere Thunderstorm WarningMOBOkaloosa51 min

Nearby

Special Marine Warnings in Alabama, 2008Every special marine warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.